Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 359, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 21, 2004, 12:08 AM CDT for Lowndes County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 21, 2004, 12:08 AM CDT (05:08 UTC)
- Expired
- Oct 21, 2004, 12:45 AM CDT
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 31 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 5.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1078 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 210508 SVRJAN MSC087-210545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1207 AM CDT THU OCT 21 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOWNDES COUNTY IN NORTHEAST MISSISSIPPI THIS INCLUDES THE CITIES OF...COLUMBUS AFB...COLUMBUS * UNTIL 1245 AM CDT * AT 1206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COLUMBUS AFB...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHEAST OF COLUMBUS BY 1225 AM CDT 7 MILES NORTHEAST OF NEW HOPE BY 1245 AM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3370 8841 3368 8856 3334 8831 3368 8827 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 20, 10:00 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Oct 20, 10:00 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1000 PM CDT WED OCT 20 2004 .DISCUSSION...PER PREVIOUS DISCUSSION...DENSE FOG IS STILL LIKELY TONIGHT AND WILL CONTINUE THE DENSE FOG ADVISORY OVER THE AREA ALONG AND NORTH OF I-20. WE MAY NEED TO EXPAND THE ADVISORY SOUTHWARD LATER THIS EVENING AS COOL ADVECTION STRATUS CONTINUES TO DEVELOP SOUTHWARD AT A PRETTY QUICK PACE. ONLY MINOR ADJUSTMENTS ARE NEEDED TO OVERNIGHT HOURLY FORECAST GRIDS. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...DENSE FOG ADVISORY TONIGHT ARZ074-075. LA...DENSE FOG ADVISORY TONIGHT LAZ007>009-015-016. AR...DENSE FOG ADVISORY TONIGHT MSZ018-019-025>052. && 43/EC
Hazardous weather outlook, Oct 20, 3:03 PM CDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 303 PM CDT WED OCT 20 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 212003- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 303 PM CDT WED OCT 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...NON PRECIPITATION... DENSE FOG WILL BE POSSIBLE TONIGHT...MAINLY FOR AREAS ALONG AND NORTH OF I-20. AREAS TO THE SOUTH WILL HAVE THE POTENTIAL BUT THE DENSE FOG LOOKS TO BE MORE PATCHY IN NATURE. THE COMBINATION OF WET GROUND CONDITIONS...CLEAR SKIES AND A WEAK FRONTAL BOUNDARY WILL SET THE STAGE FOR DENSE FOG FORMATION...ESPECIALLY ACROSS THE NORTHERN HALF OF THE FORECAST AREA. EXPECT VISIBILITIES TO BEGIN LOWERING TO A FEW MILES BETWEEN 10 PM AND 2 AM. BY MIDNIGHT...AND ESPECIALLY AFTER 2 AM...A LARGE PORTIONS OF THE REGION WILL EXPERIENCE VISIBILITIES AT OR BELOW 1/4 MILE. THE FOG SHOULD BEGIN LIFTING BETWEEN 9 AND 11 AM. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 12:50 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 25 min |
| Oct 21, 12:51 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.